Alert archive / Louisiana / River Flood Warnings in 2012
River Flood Warning 6, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at Jan 31, 2012, 9:06 AM CST for Calcasieu Parish, Louisiana. It took effect at Feb 1, 2012, 12:00 AM CST. It was in force for 23 min.
The area
The counties it named.
The facts
- Issued
- Jan 31, 2012, 9:06 AM CST (15:06 UTC)
- In effect from
- Feb 1, 2012, 12:00 AM CST
- Expired
- Feb 1, 2012, 12:23 AM CST
- In force
- 23 min
- Issued by
- NWS Lake Charles, LA
- Flood severity
- Minor
County Calcasieu Parish, LA
The radar
The Lake Charles radar (KLCH), 18 km from the middle of the area, began a volume at 15:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
004 WGUS44 KLCH 311506 FLWLCH BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 906 AM CST TUE JAN 31 2012 ...THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN LOUISIANA... CALCASIEU RIVER AT OLD TOWN BAY LAC019-010506- /O.NEW.KLCH.FL.W.0006.120201T0600Z-120202T0600Z/ /OTBL1.1.ER.120201T0600Z.120201T0600Z.120201T0600Z.NO/ 906 AM CST TUE JAN 31 2012 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * FLOOD WARNING FOR THE CALCASIEU RIVER AT OLD TOWN BAY. * FROM LATE TONIGHT TO LATE WEDNESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 7:00 AM TUESDAY THE STAGE WAS 3.9 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 4.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE AFTER MIDNIGHT TOMORROW. * IMPACT...AT 4.0 FEET...MINOR FLOODING OF GOOS FERRY ROAD WILL OCCUR. $$
1 follow-up statement
816 WGUS84 KLCH 010623 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1223 AM CST WED FEB 1 2012 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN LOUISIANA... CALCASIEU RIVER AT OLD TOWN BAY LAC019-010653- /O.CAN.KLCH.FL.W.0006.000000T0000Z-120202T0600Z/ /OTBL1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1223 AM CST WED FEB 1 2012 THE FLOOD WARNING IS CANCELLED FOR THE CALCASIEU RIVER AT OLD TOWN BAY. * AT 11:30 AM TUESDAY THE STAGE WAS 2.9 FEET. * FLOOD STAGE IS 4.0 FEET. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Jan 31, 5:31 AM CST, 3 hours 35 minutes earlier.
Area forecast discussion, Jan 31, 5:31 AM CST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 531 AM CST TUE JAN 31 2012 .DISCUSSION... FOR THE 31/12Z TAF ISSUANCE. && .AVIATION... SHORT WAVE MOVING ACROSS THE FORECAST AREA THIS MORNING HAS ENHANCED MAINLY MID LEVEL CLOUDS ALONG WITH SOME PATCHY VERY LIGHT RAIN AND SPRINKLES. AS THE DAY PROGRESSES...INCREASE IN LOW LEVEL MOISTURE WILL OCCUR AS PREVAILING WINDS AT THE SURFACE BECOME MORE SOUTHERLY. CEILINGS WILL BE BORDERLINE VFR/MVFR WITH A FEW LIGHT RAIN SHOWERS. FOR TONIGHT...ABUNDANT LOW LEVEL GULF MOISTURE WILL BE IN PLACE WITH DEW POINTS AROUND 60F. WITH SURFACE WINDS BECOMING LIGHT AND SOUTHWEST FLOW PREVAILING ABOVE THE SURFACE...EXPECT LOW LEVEL MOISTURE TO BE TRAPPED NEAR THE SURFACE WITH THE DEVELOPMENT OF STRATUS AND FOG LIKELY. IFR/LIFR VISIBILITIES AND CEILINGS ARE EXPECTED TO DEVELOP AT TAF SITES BY 01/06Z. RUA && .PREV DISCUSSION... /ISSUED 450 AM CST TUE JAN 31 2012/ DISCUSSION... CLOUDY SKIES WITH AREAS OF RAIN...MOSTLY LIGHT CONTINUE TO FALL ACROSS SOUTHEAST TEXAS AND SOUTHERN LOUISIANA THIS MORNING. TEMPERATURES HAVE BEEN HOLDING IN THE UPPER 50S TO LOWER 60S ON LIGHT SOUTHEAST WINDS. LOOKING AT THE LARGER PICTURE HIGH PRESSURE SITTING OFF THE CAROLINA COAST RIDGES BACK ACROSS THE NORTHERN GULF INTO CENTRAL TEXAS... AS COLD FRONT MOVES THRU THE CENTRAL PLAIN STATES THIS MORNING. THIS LATEST FRONT LOOKS TO STALL ACROSS NRN TX WEDNESDAY AFTERNOON. FOR TODAY WE ARE LOOKING AT CLOUDY SKIES WITH PERIODS OF LIGHT RAIN AND SHOWERS. THIS WILL HOLD AFTERNOON TEMPS IN THE UPPER 60S TO LOWER 70S. TONIGHT THE THREAT OF RAINS WILL CONTINUE WITH AREAS OF FOG DEVELOPING AFTER MIDNIGHT. THE STRONGEST FOG SIGNATURE LOOKS TO HAPPEN FROM THE I-10 CORRIDOR SOUTH TO THE COAST. THE LIFT FOR THE SHOWERS WILL CONTINUE INTO WEDNESDAY BEFORE SINKING AIR OVER THE REGION DRAWS THE RAINS TO A HALT ON THURSDAY. FRIDAY WILL SEE THE RETURN OF SHOWERS DURING THE DAY WITH THUNDERSTORMS LATE IN THE DAY AHEAD OF A STRONG COLD THAT IS PROJECTED TO MOVE THROUGH ON SATURDAY. THEN IT IS A RETURN TO WINTER CONDITIONS WITH 40S FOR MORNING LOWS AND UPPER 50S TO NEAR 60 BY MONDAY MORNING. && .PRELIMINARY POINT TEMPS/POPS... KLCH 72 60 73 59 72 / 30 30 40 20 10 KBPT 72 60 72 59 72 / 30 30 40 20 10 KAEX 71 59 73 55 72 / 30 30 40 20 10 KLFT 71 59 73 59 73 / 30 40 40 20 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Jan 31, 4:07 AM CST, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 407 AM CST TUE JAN 31 2012 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 011015- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 407 AM CST TUE JAN 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT AREAS OF SHOWERS TODAY WITH TEMPERATURES CLIMBING INTO THE UPPER 60S TO LOWER 70S. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AREAS OF FOG OVERNIGHT MAINLY ALONG THE I-10 CORRIDOR SOUTH TO THE COAST ON WEDNESDAY MORNING AND AGAIN ON THURSDAY MORNING. WIDELY SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS POSSIBLE ON WEDNESDAY. SHOWERS AND THUNDERSTORMS RETURN ON FRIDAY INTO SATURDAY MORNING AHEAD OF A STRONG COLD FRONT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-011015- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 407 AM CST TUE JAN 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
River Flood Warnings in Louisiana, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.